What can I expect?
Nov 7, 2004
I care for my 74 yr. old Uncle who has been HIV positive since 1997. He also has prostate cancer for the same period. He also has HIV related dementia, severe nerve damage in his legs,and is unable to walk or care for himself any longer. Asof yesterday, 11-05-04, he and his physician decided to disscontinue his HIV meds. He also is incontinent frequently with his bowels and bladder, and has chronic diahrea. My question is: Can you give me a general idea of what to expect? At last lab draw his viral load was less than 50, and his T-cell was 800. So he is stable at this time. But what can I expect since he has discontinued his meds?
Response from Dr. Lee
THis is a tough question to answer because I have misplaced my crystal ball. If he had a very low T-cell count before starting on therapy, he may loose ground fairly rapidly. If his prostate cancer has spread to bones, etc., he may loose ground fairly rapidly. On the other hand if both of these variables are otherwise, he may hang in there several years. I am sorry for both of you and the burdens you are bearing. With the meds being discontinued, perhaps the diarrhea will be reduced.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Could I Have Acute HIV Infection
- Sore Testicles Could I Have Acute HIV Infection
- Diarrhea After Blowjob Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.